Alert archive / Ohio / Small Craft Advisories in 2023
Small Craft Advisory 13, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Feb 4, 2023, 3:43 AM EST. It took effect at Feb 4, 2023, 1:00 PM EST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2023, 3:43 AM EST (08:43 UTC)
- In effect from
- Feb 4, 2023, 1:00 PM EST
- Expired
- Feb 5, 2023, 3:51 PM EST
- In force
- 27 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
149 WHUS71 KCLE 040843 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 343 AM EST Sat Feb 4 2023 LEZ144-145-041645- /O.NEW.KCLE.SC.Y.0013.230204T1800Z-230205T2100Z/ The Islands to Vermilion OH-Vermilion to Avon Point OH- 343 AM EST Sat Feb 4 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 PM EST SUNDAY... * WHAT...Southwest winds 15 to 20 knots and waves 1 to 4 feet expected. * WHERE...The nearshore waters of Lake Erie from The Islands to Avon Point OH. * WHEN...From 1 PM this afternoon to 4 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ146>149-041645- /O.NEW.KCLE.SC.Y.0013.230204T1800Z-230206T0300Z/ Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH- Geneva-on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY- 343 AM EST Sat Feb 4 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST SUNDAY... * WHAT...Southwest to west winds 15 to 25 knots and waves 2 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Avon Point OH to Ripley NY. * WHEN...From 1 PM this afternoon to 10 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
6 follow-up statements
408 WHUS71 KCLE 041435 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 935 AM EST Sat Feb 4 2023 LEZ144-145-042245- /O.CON.KCLE.SC.Y.0013.230204T1800Z-230205T2100Z/ The Islands to Vermilion OH-Vermilion to Avon Point OH- 935 AM EST Sat Feb 4 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 PM EST SUNDAY... * WHAT...Southwest winds 15 to 25 knots and waves 1 to 4 feet expected. * WHERE...The nearshore waters of Lake Erie from The Islands to Avon Point OH. * WHEN...From 1 PM this afternoon to 4 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ146>149-042245- /O.CON.KCLE.SC.Y.0013.230204T1800Z-230206T0300Z/ Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH- Geneva-on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY- 935 AM EST Sat Feb 4 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST SUNDAY... * WHAT...Southwest to west winds 15 to 25 knots and waves 2 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Avon Point OH to Ripley NY. * WHEN...From 1 PM this afternoon to 10 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
711 WHUS71 KCLE 042049 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 349 PM EST Sat Feb 4 2023 LEZ144-145-050500- /O.CON.KCLE.SC.Y.0013.000000T0000Z-230205T2100Z/ The Islands to Vermilion OH-Vermilion to Avon Point OH- 349 PM EST Sat Feb 4 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY... * WHAT...Southwest winds 15 to 25 knots and waves building to 2 to 4 feet expected. * WHERE...The nearshore waters of Lake Erie from The Islands to Avon Point OH. * WHEN...Until 4 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ146>149-050500- /O.CON.KCLE.SC.Y.0013.000000T0000Z-230206T0300Z/ Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH- Geneva-on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY- 349 PM EST Sat Feb 4 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST SUNDAY... * WHAT...Southwest to west winds 15 to 25 knots and waves building to 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Erie from Avon Point OH to Ripley NY. * WHEN...Until 10 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
172 WHUS71 KCLE 050218 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 918 PM EST Sat Feb 4 2023 LEZ144-145-051030- /O.CON.KCLE.SC.Y.0013.000000T0000Z-230205T2100Z/ The Islands to Vermilion OH-Vermilion to Avon Point OH- 918 PM EST Sat Feb 4 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY... * WHAT...Southwest winds 15 to 25 knots and waves building to 2 to 4 feet expected. * WHERE...The nearshore waters of Lake Erie from The Islands to Avon Point OH. * WHEN...Until 4 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ146>149-051030- /O.CON.KCLE.SC.Y.0013.000000T0000Z-230206T0300Z/ Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH- Geneva-on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY- 918 PM EST Sat Feb 4 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST SUNDAY... * WHAT...Southwest to west winds 15 to 25 knots and waves building to 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Erie from Avon Point OH to Ripley NY. * WHEN...Until 10 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
464 WHUS71 KCLE 050815 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 315 AM EST Sun Feb 5 2023 LEZ144-145-051615- /O.CON.KCLE.SC.Y.0013.000000T0000Z-230205T2100Z/ The Islands to Vermilion OH-Vermilion to Avon Point OH- 315 AM EST Sun Feb 5 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Southwest winds 15 to 20 knots and waves 1 to 4 feet. * WHERE...The nearshore waters of Lake Erie from The Islands to Avon Point OH. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ146>149-051615- /O.CON.KCLE.SC.Y.0013.000000T0000Z-230206T0300Z/ Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH- Geneva-on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY- 315 AM EST Sun Feb 5 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Southwest to west-southwest winds 15 to 25 knots and waves as large as 2 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Avon Point OH to Ripley NY. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
423 WHUS71 KCLE 051521 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1021 AM EST Sun Feb 5 2023 LEZ144-145-052100- /O.CON.KCLE.SC.Y.0013.000000T0000Z-230205T2100Z/ The Islands to Vermilion OH-Vermilion to Avon Point OH- 1021 AM EST Sun Feb 5 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Southwest winds 15 to 20 knots and waves 1 to 4 feet. * WHERE...The nearshore waters of Lake Erie from The Islands to Avon Point OH. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ146>149-052330- /O.CON.KCLE.SC.Y.0013.000000T0000Z-230206T0300Z/ Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH- Geneva-on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY- 1021 AM EST Sun Feb 5 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 knots and waves 2 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Avon Point OH to Ripley NY. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
520 WHUS71 KCLE 052051 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 351 PM EST Sun Feb 5 2023 LEZ146>149-052200- /O.CAN.KCLE.SC.Y.0013.000000T0000Z-230206T0300Z/ Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH- Geneva-on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY- 351 PM EST Sun Feb 5 2023 ...SMALL CRAFT ADVISORY IS CANCELLED... Conditions have improved on Lake Erie, therefore have cancelled the small craft advisory. $$ LEZ144-145-052200- /O.CAN.KCLE.SC.Y.0013.000000T0000Z-230205T2100Z/ The Islands to Vermilion OH-Vermilion to Avon Point OH- 351 PM EST Sun Feb 5 2023 ...SMALL CRAFT ADVISORY IS CANCELLED... Conditions have improved on Lake Erie, therefore have cancelled the small craft advisory. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Feb 4, 12:49 AM EST, 2 hours 54 minutes earlier.
Area forecast discussion, Feb 4, 12:49 AM EST, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1249 AM EST Sat Feb 4 2023
.SYNOPSIS...
Arctic high pressure will build east across the Ohio Valley tonight.
This high will shift east Saturday allowing a warm front to
lift north across the area. A cold front will follow Sunday as
low pressure passes from the northern Great Lakes into Quebec.
High pressure will return early next week.
&&
.NEAR TERM /THROUGH TODAY/...
930 pm update...
We allowed the winter weather advisory to expire a little early
this evening. The lake effect snow showers have decreased to
lingering flurries as of late this evening. We are not expecting
any additional snowfall accumulations or impact for the
scattered flurries for a few more hours overnight. The center of
the Arctic High is currently near northwest Ohio and will slide
eastward across northern Ohio over the next several hours.
Previous discussion... The dominant lake-effect snow bands
originating off of Lakes Superior and Huron are finally starting
to weaken as of mid afternoon in response to increasing shear
and backing boundary layer flow. This will lead to a gradual
wind down of the snow showers through tonight while also
shifting east into mainly the primary snowbelt of NE Ohio and NW
PA. With a spray of multiple weak bands currently on radar from
Lorain, Medina, and Wayne Counties and points east, we could
see an additional half inch to one inch in these areas through
the evening before the shift into mainly the primary snowbelt.
Despite a lowering inversion and dry air advection this evening
into tonight, there could be a weak convergent west-east band
setting up east of Cleveland through NW PA for a few hours by
roughly 03Z or so. CAMS have been hinting at this, and it makes
sense from a pattern recognition stand point. This could put
down an additional 1 to 3 inches across the primary snowbelt
with 2 to 4 inches across interior NW PA. So will keep the
Winter Weather Advisory for Erie and Crawford Counties, PA
through 06Z tonight. Arctic high pressure will eventually slide
into the Ohio Valley overnight shifting any remaining flurries
into western NY after about 09Z.
Lows tonight will generally fall into the single digits to low
teens, with the coldest readings in NW PA. Wind Chill values
will remain below zero in NW PA and could fall to near -10 in
eastern Erie and Crawford Counties, so will continue the Wind
Chill Advisory through 14Z Saturday. Elsewhere, overnight wind
chills will be sub zero.
The arctic air will exit as fast as it arrived Saturday as the
active Pacific jet that has dominated the winter returns,
leading to quasi-zonal flow across the CONUS. This will allow
the big mid/upper trough to lift out with the arctic high
quickly weakening and sliding off into the Mid Atlantic. Return
southerly flow will boost highs in the low/mid 30s Saturday
along with a good deal of sunshine, so it will be a decent mid
winter day. Warm air advection will further strengthen Saturday
night ahead of a northern stream mid/upper trough moving into
the western Great Lakes and associated surface low moving into
the upper lakes, so lows will stay in the low 30s Saturday
night, except NW PA will still reach the mid 20s.
&&
.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
Going to get into a weak thermal trough pushing through on Sunday
evening that will bring winds back around to the northwest with
modest cold air advection. Very shallow inversion will allow for
just enough moisture depth for some lake enhanced precipitation to
generate, but without saturation in the crystal growth zone, it will
start out as rain until the temperatures fall Sunday night, and
change to inefficient light snow, likely less than an inch or two.
The cold front back in the upper Mississippi Valley will not make it
into our CWA as the system shifts eastward, and high pressure will
quickly settle in Monday, also helping to limit any effects of the
aforementioned lake enhanced precipitation. Temperatures Monday will
be back into the upper 30s to mid 40s. Winds come around to the
south Monday night, preventing overnight lows from dropping far
Monday night in warm air advection with upper ridging ahead of the
next frontal system.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
Back into a milder Pacific pattern going forward through the long
term. A cold front comes through late Tuesday, but with the colder
air now locked once again further north in Canada, no significant
temperature drops will occur, and low pressure organizing to the
southwest over the Mississippi Valley will quickly keep the milder
flow going into our CWA. This results in temperatures in the upper
40s to mid 50s each day Tuesday through Thursday, but at the cost of
a wetter pattern during this time frame.
&&
.AVIATION /06Z Saturday THROUGH Wednesday/...
VFR lake effect clouds remain at CLE and ERI at around 3500
feet. These low VFR clouds are likely to clear out of CLE
through 08Z as high pressure continues to build overhead. The
building high will also cause a wind shift to the southwest at
ERI in the 08-10Z window, likely bringing an end to the light
flurries that remain. Beyond that point, VFR is likely to
continue through the TAF cycle with some passing mid cloud
overnight and mainly high cloud on Saturday with periods of sun.
Light and variable winds to start the period will become
southerly towards morning and breezy by 16Z with gusts to 25
knots.
A low level jet arrives from the southwest on Saturday evening
with winds near 2K feet increasing to around 50 knots. Given a
fairly tight pressure gradient, assuming surface winds will
remain gusty thus no mention of low level wind shear. If surface
winds do decrease, may need to consider adding low level wind
shear with a future issuance.
Outlook...Non-VFR may return late Sunday and Sunday night with
scattered light rain and/or snow showers. Non-VFR possible with
rain on Tuesday afternoon and again Wednesday.
&&
.MARINE...
After a period of rough conditions on Lake Erie, will be entering a
period of predominant offshore/southerly flow, but the open water
zones will remain prone to higher wave heights through the period.
Winds subside this evening and tonight becoming southerly Saturday
15-20kts, then turning southwesterly into Sunday. A surface trough
comes through Sunday night with a quick shift to the northwest 10-
15kts, then light and variable Monday. Southwesterly winds return
Tuesday 15-20kts. As a result, through the period, the near shore
zones should have waves less than 3 feet while the open water zones
will be greater than 4 feet at times.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...Wind Chill Advisory until 9 AM EST this morning for PAZ001>003.
MARINE...Small Craft Advisory until 1 AM EST early this morning for
LEZ149.
&&
SYNOPSIS...Garuckas
NEAR TERM...Garuckas/Griffin
SHORT TERM...26
LONG TERM...26
AVIATION...KEC
MARINE...26Hazardous weather outlook, Feb 3, 9:54 PM EST, 5 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 954 PM EST Fri Feb 3 2023 PAZ001>003-050300- Northern Erie-Southern Erie-Crawford- 954 PM EST Fri Feb 3 2023 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST SATURDAY... This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>014-017>023-027>033-036>038-047-089-050300- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore- 954 PM EST Fri Feb 3 2023 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142>147-162>167-050300- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border- 954 PM EST Fri Feb 3 2023 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-148-149-168-169-050300- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 954 PM EST Fri Feb 3 2023 ...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heavy Freezing Spray Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.